Alert archive / Nebraska / Tornado Warnings in 2007
Tornado Warning 27, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Jul 23, 2007, 2:25 PM CDT for York County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2007, 2:25 PM CDT (19:25 UTC)
- Expired
- Jul 23, 2007, 3:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County York County, NE
The radar
The Grand Island radar (KUEX), 96 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1936 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGID 231926 TORGID NEC185-232000- /O.NEW.KGID.TO.W.0027.070723T1925Z-070723T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HASTINGS NE 225 PM CDT MON JUL 23 2007 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * TORNADO WARNING FOR... WESTERN YORK COUNTY IN EAST CENTRAL NEBRASKA THIS INCLUDES THE CITY OF YORK. * UNTIL 300 PM CDT * AT 223 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD NEAR YORK. THIS TORNADO WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YORK BENEDICT THERE HAVE BEEN SEVERAL REPORTS OF A FUNNEL CLOUD IN THE YORK AREA FROM TRAINED SPOTTERS AND THE GENERAL PUBLIC. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 4102 9749 4103 9775 4071 9780 4071 9749 $$
2 follow-up statements
000 WWUS53 KGID 231937 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 235 PM CDT MON JUL 23 2007 NEC185-232000- /O.CON.KGID.TO.W.0027.000000T0000Z-070723T2000Z/ YORK NE- 235 PM CDT MON JUL 23 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR WESTERN YORK COUNTY... AT 233 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. THIS TORNADO WAS LOCATED NEAR THE BRADSHAW INTERSTATE INTERCHANGE... OR ABOUT 6 MILES SOUTHWEST OF YORK...MOVING SOUTHWEST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCCOOL JUNCTION AND LUSHTON. NOTE THE MOVEMENT OF THE STORM...TO THE SOUTHWEST AT 15 MPH. PEOPLE IN RURAL WESTERN YORK COUNTY SHOULD BE PREPARED TO TAKE COVER QUICKLY AS THIS STORM APPROACHES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. OTHERWISE...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4102 9749 4103 9775 4071 9780 4071 9749 $$
000 WWUS53 KGID 232005 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 304 PM CDT MON JUL 23 2007 NEC185-232014- /O.EXP.KGID.TO.W.0027.000000T0000Z-070723T2000Z/ YORK NE- 304 PM CDT MON JUL 23 2007 ...THE TORNADO WARNING FOR WESTERN YORK COUNTY EXPIRED AT 300 PM CDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. LAT...LON 4102 9749 4103 9775 4071 9780 4071 9749 $$ JCB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jul 23, 1:58 PM CDT, 27 minutes earlier.
Area forecast discussion, Jul 23, 1:58 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 158 PM CDT MON JUL 23 2007 .SHORT TERM...IN THE SHORT TERM...CWFA IS VERY WARM AND MUGGY THIS AFTERNOON WITH SURFACE DEW POINTS IN THE MIDDLE 70S SOME LOCATIONS. TEMPERATURES AOB 90 DEGREES MOST AREAS...HAS RESULTED IN STRONG INSTABILITY WITH SBCABE FROM 3 TO 4K OVER MUCH OF THE CWFA. SURFACE WINDS ARE VERY LIGHT AND HAVE BEEN ERRATIC FOR THE MOST. RECENT TREND SUGGESTS MORE OF A SOUTHEAST FLOW MAY BE DEVELOPING...BUT LACK OF STRONG LOW LEVEL CONVERGENCE IS AN INITIAL PROBLEM FOR THUNDERSTORM DEVELOPMENT. SATELLITE DEPICTS SHARP UPPER WAVE/CONVECTIVE AREA SLIDING TO OUT SOUTHEAST. VWP/PROFILERS HAVE A BEAT ON THIS SSW MOVEMENT...AND THE TRAJECTORY REALLY ONLY CLIPS THE SOUTHEAST CWFA. LAPS SUGGESTS CAP IS GONE...AND VISUAL OUTSIDE AND VISIBLE SATELLITE BOTH SUGGEST MODERATE CUMULUS MAKING AN ATTEMPT TO DEVELOP AT THIS TIME. INFLUX OF BLOW OFF FROM STORMS TO THE EAST/SOUTHEAST HASN/T REALLY CUT TEMPS TOO MUCH BUT DOES SEEM TO IMPACTING VERTICAL DEVELOPMENT OF CU FIELD...AS WELL MID LEVEL LAPSE RATES NEAR MOIST ADIABATIC AND MORE FOCUSED DIFFERENTIAL VORT. ADVECTION WELL SOUTHEAST OF THE AREA PER SPC MESO PAGE. THERE ARE A COUPLE OF OUTFLOW BOUNDARIES ON RADAR...ONE APPROACHING HIGHWAY 81 NEAR GENEVA...AND ANOTHER DISCONTINUITY APPROACHING THE RADAR SITE FROM THE SOUTHEAST. SO SEEMINGLY SOME GOOD AND NOT SO GOOD THINGS FOR THUNDERSTORMS TO DEVELOP LATE TODAY AND TONIGHT. HAVE KEPT CHANCES FOR STORMS ACROSS THE ENTIRE CWFA...BUT MORE FOCUSED IN THE SOUTH. WILL PLAY WAIT AND SEE REGARDING JUST WHAT WILL GO HERE SHORTLY BASED ON LATEST MESO/SATELLITE/RADAR TRENDS. EXPECT A PRETTY QUICK END TO PRECIPITATION AFTER SUNSET...AND THE CLEAR TO PARTLY CLOUDY SKIES. SIMILAR VERY WARM AND MUGGY DAY SHAPING UP TUESDAY. APPEARS TO BE NO SUBSTANTIAL RISK FOR THUNDERSTORMS TUESDAY...ALTHOUGH WILL MAKE AN ADMISSION TO IGNORING SOME SMALL QPF SET FORTH BY THE NAM/GFS IN SOME SPOTS NEAR THE CWFA EARLY TUESDAY. NEXT WAVE/CONVECTIVE DEBRIS SET TO CUT INTO UPPER HIGH AND MAY IMPACT THE AREA LATE TUESDAY NIGHT WITH SOME HIGH CLOUDS. .LONG TERM...12Z WEDNESDAY THROUGH MONDAY. MAIN FORECAST CONCERNS WILL BE CHANCE FOR THUNDERSTORMS THURSDAY NIGHT THROUGH SATURDAY AND TEMPERATURES. AN UPPER HIGH PRESSURE SYSTEM/RIDGE CONTINUES TO BE THE DOMINANT FEATURE THROUGH THE PERIOD. A SHORT WAVE RIDES ACROSS THE RIDGE FRIDAY AND A SURFACE LOW PRESSURE SYSTEM TO THE WEST OF THE FORECAST AREA WEDNESDAY AND THURSDAY...IS EXPECTED TO SLOWLY MOVE TO THE SOUTHEAST THURSDAY NIGHT THROUGH SATURDAY. THIS IN COMBINATION WITH THE SHORT WAVE WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE AREA. TEMPERATURES SHOULD REMAIN QUITE WARM ON WEDNESDAY AND EVEN INTO THURSDAY AHEAD OF THE FRONT. WINDS FROM THE SOUTH SHOULD KEEP WARM TEMPERATURES ACROSS THE AREA. AS THE FRONT SLOWLY MOVES THROUGH THE AREA FRIDAY AND INTO SATURDAY TEMPERATURES WILL BE JUST A LITTLE COOLER AS THE WINDS TURN TO THE NORTH. && .PREV DISCUSSION... /ISSUED 1215 PM CDT MON JUL 23 2007/ AVIATION...18Z TAF. UNCERTAINTY IN THE TERMINAL FORECAST IS THUNDERSTORMS. HAVE INCLUDED THUNDERSTORMS IN THE VICINITY OF THE AIRPORT LATE THIS AFTERNOON AND EARLY EVENING FOR SAID UNCERTAINTY. OTHERWISE...WINDS LIGHT THROUGHOUT THE FORECAST. CIGS FORECAST FOR THE VFR RANGE...AGAIN GIVEN UNCERTAINTY THUNDERSTORM COVERAGE. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && 05/JCB
Hazardous weather outlook, Jul 23, 11:40 AM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1140 AM CDT MON JUL 23 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 241200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1140 AM CDT MON JUL 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO AT TIMES SCATTERED THUNDERSTORMS ARE EXPECTED BY LATE AFTERNOON...ESPECIALLY TO THE SOUTHEAST OF A LINE FROM COLUMBUS NEBRASKA...TO HASTINGS...TO STOCKTON KANSAS. IT SHOULD BE NOTED... THERE IS AT LEAST A SMALL RISK FOR THUNDERSTORMS ACROSS ALL OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL NEBRASKA...BUT THE RISK APPEARS HIGHEST IN THE PREVIOUSLY MENTIONED AREA. WITH MODERATE INSTABILITY AND INCREASINGLY FAVORABLE WIND SHEAR...A FEW STRONG TO SEVERE THUNDERSTORMS MAY OCCUR. WIND GUSTS TO 60 MPH... LARGE HAIL...AND VERY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. SOME OF THE STRONGER STORMS MAY PRODUCE OVER ONE INCH OF RAIN IN LESS THAN ONE HOUR. OF PARTICULAR NOTE...WILL BE THE MOVEMENT OF ANY THUNDERSTORMS TODAY. THE STORMS WILL MOVE TO THE SOUTHWEST...OR FROM THE NORTHEAST TO THE SOUTHWEST. THIS IS BECAUSE THE STORMS WILL FORM AND MOVE...AROUND THE PERIPHERY OF A LARGE UPPER LEVEL HIGH PRESSURE CENTERED OVER NORTHWEST SOUTH DAKOTA. THE MAIN TIME FRAME FOR THUNDERSTORMS WILL BE BETWEEN 2 PM AND 10 PM...WITH THE COVERAGE AND INTENSITY OF ANY THUNDERSTORMS EXPECTED TO DIMINISH FAIRLY QUICKLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SLIGHT CHANCE OF THUNDERSTORMS WILL EXIST ACROSS PORTIONS OF THE OUTLOOK AREA ON TUESDAY...MAINLY EAST OF A STOCKTON KANSAS TO SILVER CREEK NEBRASKA LINE. HOWEVER...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. IN ADDITION...AN INTERMITTENT CHANCE OF THUNDERSTORMS WILL EXIST ACROSS PORTIONS OF THE OUTLOOK AREA STARTING THURSDAY NIGHT AND LASTING THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING... AT LEAST ON AN ISOLATED BASIS. RAINFALL REPORTS WILL BE GREATLY APPRECIATED AS WELL. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Tornado Warnings in Nebraska, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.